Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have stomach pulsating and diarrhea. Suffering from ulcerative colitis. On VSL 3 and pentasa enema. Blood and mucus in stool.How to control diarrhea?

Good evening. I have ulcerative colitis and seems like I m having a flare which consists of stomach pulsating and diarrehea whic I have had for 5 days now. I am currently on VSL 3 and pentasa enema which I have been using only twice a week but have increased to one a night for the last 2nights. Problem is I am heading overseas in 3 days for 2 months and am worried on controlling the loose and smelly bowel movements. I am not bleeding at all, but there is very little blood bits in my stool plus a little mucus , but nothing siignificant. I am seeing my Gp tomorrow to enable some control of the diarrhea .. Is there anything else I can do to reduce these symptoms
Asked On : Sat, 1 Sep 2012
Answers:  1 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Gastroenterologist 's  Response
I am not sure how long you have had ulcerative colitis.
Also, the fact you are only on pentasa enema and VSL#3
tells me that your disease is mostly in the lower part
of the left side of the colon. In a considerable number
of cases ulcerative colitis can involve the rest of the colon
as well. If you are still having symptoms, you may need
addition of an oral medication.
VSL#3 is a probiotic, lactic acid bacteria that helps with
good bacteria and assists healing.
You can talk to your doctor about a short course of oral
medication called"Budesonide", a type of cortico-steroid
which acts locally.Even though this is more effective in
Crohn's disease, It can help with well.
There are other medications available also.You may have
to see a gastroenterologist who can re assess your situation.
I would not recommend any anti-diarrheal agent, which could
cause complications.
Wish you speedy recovery.
Answered: Sat, 1 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor